Texas, 2004Hail in Texas, April 13, 2004
April 13, 2004 · NWS EWX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 13, 2:00 AM CST, 1 hour earlier.
Area forecast discussion, Apr 13, 2:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT TUE APR 13 2004
.DISCUSSION...
A SURFACE ANALYSIS CONTINUES TO SHOW A BUILDING WEAK RIDGE DOMINATING
THE SOUTHERN PLAINS WEATHER. COLD CANADIAN AIR CONTINUES TO FILTER
SOUTHWARD INTO THE SOUTHERN PLAINS. NORTHERLY WINDS HAVE BECOME LIGHT
AND VARIABLE ACROSS THE FORECAST WARNING AREA OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. TEMPERATURES HAVE FALLEN TO AROUND 40 ACROSS
THE HILL COUNTRY AND INTO THE LOWER 40S OVER THE SOUTH CENTRAL TEXAS
COUNTIES. THE COLD FRONT THAT BLEW THROUGH THE REGION ON SATURDAY IS
NOW OVER THE EAST COASTAL STATES. A STRONG PACIFIC NORTHWEST SYSTEM
IS MOVING ONSHORE AND INTO THE NORTHERN STATES OF THE GREAT DIVIDE.
A SATELLITE IMAGERY ANALYSIS IN THE WV...IR AND FOG MODES SHOWS CLEAR
DRY AIR DOMINATING SOUTH CENTRAL TEXAS WEATHER. A MID LEVEL DECK OF
CLOUDS IS OVER NORTHERN TEXAS...MOVING SOUTHEAST AND WILL BE
EFFECTING THE NORTHEAST COUNTIES OF SOUTH CENTRAL TEXAS. IR IMAGERY
SHOWS A GOOD SOUTHERN BAJA FETCH ACROSS MEXICO INTO SOUTHERN TEXAS.
UPPER-AIR RAOD OBSERVATION FROM DEL RIO...DRT...SHOWS DRY AIR AT THE
SURFACE UP TO 7.8K. NORTHWEST WINDS PREVAILING. PRECIPITABLE WATER
VALUES OF 0.48 INCHES.
PROFILER OBSERVATIONS OVER TEXAS SHOW WEST TO NORTHWEST WINDS
FROM 20 KTS AT THE SURFACE TO 85 KTS AT 300 MBS.
NCEP/HPC MODEL GUIDANCE ANALYSIS HAS A BUILDING RIDGE INTO TEXAS
THROUGH THE WEEK WITH A PACIFIC NORTHWEST COLD FRONTAL SYSTEM MOVING
SOUTHEAST INTO TEXAS AROUND 12Z SUNDAY.
THE NGM...MESO ETA...AVN AND UKMET...RAINFALL ACCUMULATION MODEL
ANALYSIS GUIDANCE FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY
FORECAST WARNING AREA SHOW NO PRECIPITATION FORECAST THROUGH 48
HOURS.
NCEP SPC CONVECTIVE OUTLOOK HAS NO THUNDERSTORMS FORECAST
THROUGH DAY THREE ACROSS THE FORECAST WARNING AREA.
IN SUMMARY...AS SEEN ON SATELLITE...AN APPROACHING CLOUD DECK FROM
NORTHERN TEXAS WILL SWEEP ACROSS THE NORTHEASTERN PORTION OF THE
REGION THIS MORNING...PROVIDING A BRIEF PERIOD OF SCATTERED TO BROKEN
CLOUDS. OTHERWISE...LOOK FOR CONTINUED NORTHERLY WINDS TODAY BEFORE
SLOWLY SHIFTING AROUND TO THE SOUTHEAST TONIGHT INTO WEDNESDAY.
MOSTLY CLEAR NIGHTS AND SUNNY DAYS THROUGH THURSDAY WITH TEMPERATURES
RETURNING TO NEAR NORMAL READING OF LOWS IN THE 50S AND HIGHS IN THE
70S. TOWARDS THE WEEKEND...PARTLY CLOUDY SKIES WILL PREVAIL WITH LOWS
IN THE 50S AND 60S AND HIGHS IN THE 70S AND 80S.
LOOK FOR THE WEAK SURFACE RIDGE TO DOMINATE TEXAS WEATHER THROUGH
THE WEEK. IN THE MID/UPPER LEVELS...ZONAL FLOW SETTING UP AND
DOMINATE INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 69 47 78 54 / 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 67 40 75 50 / 0 0 0 0
DEL RIO INTL AIRPORT 77 49 82 57 / 0 0 0 0
SAN ANTONIO INTL AIRPORT 73 44 78 54 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE
&&
Hazardous weather outlook, Apr 12, 4:00 AM CST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT MON APR 12 2004
TXZ171>173-183>194-202>209-217>225-228-131000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 AM CDT MON APR 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Hail, Travis
- When
- April 13, 3:00 AM CST to 3:20 AM CST
- Where
- Travis County, Lago Vista
- Measured
- 1 in hail
- Property damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.467, -97.983
Large hail to one inch in diameter damaged roofs and vehicles in Lago Vista.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Pennsylvania, April 13 to 14, 20041 death · $25,000 · 1 event
- High Wind in Florida, April 13, 2004$300,000 · 50 kt wind · 1 event
- High Wind in Florida, April 13, 2004$200,000 · 64 kt wind · 4 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 13, 2004$33,000 · 66 kt wind · 1 event
- Strong Wind in Ohio, April 13, 2004$25,000 · 1 event
- Tornado and Damaging Wind in North Carolina, April 13, 2004$20,000 · F0 · 2 events
- Heavy Snow in Tennessee, April 13, 2004$11,000 · 11 events
- Lightning Strike in North Carolina, April 13, 20041 injured · 1 event
- Winter Weather in Kentucky, April 13, 20049 events
- Winter Weather in North Carolina, April 13 to 14, 20048 events
- Hail in West Virginia, April 13, 20041 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 200450 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392022.